Alert archive / Kentucky / Wind Advisories in 2013

Wind Advisory 4, NWS Louisville, KY

October 30, 201349 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Oct 30, 2013, 2:54 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 31, 2013, 12:02 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2013, 2:54 PM CDT (19:54 UTC)
In effect from
Oct 31, 2013, 12:02 PM CDT
Expired
Nov 1, 2013, 1:00 AM CDT
In force
13 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WWUS73 KLMK 301954
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT WED OCT 30 2013

...GUSTY SOUTH WINDS THURSDAY AFTERNOON AND EVENING...

.AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH WINDS
TO THE OHIO VALLEY THURSDAY AFTERNOON AND EVENING. THE STRONG
WINDS WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...AT TIMES
WITH A HEAVY WIND-DRIVEN RAIN. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310400-
/O.NEW.KLMK.WI.Y.0004.131031T2000Z-131101T0500Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
354 PM EDT WED OCT 30 2013 /254 PM CDT WED OCT 30 2013/

...WIND ADVISORY IN EFFECT FROM 4 PM EDT /3 PM CDT/ THURSDAY TO
1 AM EDT /MIDNIGHT CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM EDT /3 PM CDT/ THURSDAY
TO 1 AM EDT /MIDNIGHT CDT/ FRIDAY. 

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS
  NEAR 40 MPH. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN
  THUNDERSTORMS. 

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE LATE
  AFTERNOON AND EVENING HOURS ON THURSDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND ON EAST-WEST
  ROADWAYS SUCH AS INTERSTATE 64 AND THE PARKWAYS. LOOSE OUTDOOR
  ITEMS SUCH AS YARD DECORATIONS MAY BE THROWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

RAS
5 follow-up statements
188 
WWUS73 KLMK 310038
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT WED OCT 30 2013

...GUSTY SOUTH WINDS THURSDAY AFTERNOON AND EVENING...

.AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH
WINDS TO THE OHIO VALLEY THURSDAY AFTERNOON AND EVENING. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310900-
/O.CON.KLMK.WI.Y.0004.131031T2000Z-131101T0500Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
838 PM EDT WED OCT 30 2013 /738 PM CDT WED OCT 30 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM EDT /3 PM CDT/
THURSDAY TO 1 AM EDT /MIDNIGHT CDT/ FRIDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS 
  NEAR 40 MPH. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN 
  THUNDERSTORMS. 

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE LATE 
  AFTERNOON AND EVENING HOURS ON THURSDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES AND ON EAST-WEST ROADWAYS 
  SUCH AS INTERSTATE 64 AND THE PARKWAYS. LOOSE OUTDOOR ITEMS 
  SUCH AS YARD DECORATIONS MAY BE THROWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

RJS
827 
WWUS73 KLMK 310739
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 AM EDT THU OCT 31 2013

...GUSTY SOUTH WINDS THIS AFTERNOON AND EVENING...

.AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH
WINDS TO THE OHIO VALLEY THIS AFTERNOON AND EVENING.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-312200-
/O.CON.KLMK.WI.Y.0004.131031T2000Z-131101T0500Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
339 AM EDT THU OCT 31 2013 /239 AM CDT THU OCT 31 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM EDT /3 PM CDT/ THIS
AFTERNOON TO 1 AM EDT /MIDNIGHT CDT/ FRIDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS 
  NEAR 40 MPH. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN 
  THUNDERSTORMS. 

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE LATE
  AFTERNOON AND EVENING HOURS.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH
  AS INTERSTATE 64 AND THE PARKWAYS. LOOSE OUTDOOR ITEMS SUCH AS
  YARD DECORATIONS MAY BE THROWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

13
727 
WWUS73 KLMK 311702
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT THU OCT 31 2013

...GUSTY SOUTH WINDS THIS AFTERNOON AND EVENING...

.AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH
WINDS TO THE OHIO VALLEY THIS AFTERNOON AND EVENING.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010115-
/O.EXT.KLMK.WI.Y.0004.131031T1702Z-131101T0500Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
102 PM EDT THU OCT 31 2013 /1202 PM CDT THU OCT 31 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EDT /MIDNIGHT CDT/
FRIDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS 
  NEAR 40 MPH. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN 
  THUNDERSTORMS. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE INTO THE EVENING
  HOURS.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH 
  AS INTERSTATE 64 AND THE PARKWAYS. LOOSE OUTDOOR ITEMS SUCH AS 
  YARD DECORATIONS MAY BE THROWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

RAS
999 
WWUS73 KLMK 010042
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT THU OCT 31 2013

...GUSTY SOUTH WINDS THROUGH LATE EVENING...

.AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH
WINDS TO THE OHIO VALLEY THROUGH LATE EVENING.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010500-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-131101T0500Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
842 PM EDT THU OCT 31 2013 /742 PM CDT THU OCT 31 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT /MIDNIGHT CDT/
FRIDAY...

* WINDS...SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH...WITH SOME
  GUSTS OVER 40 MPH. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN
  THUNDERSTORMS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE EVENING
  HOURS.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH 
  AS INTERSTATE 64 AND THE PARKWAYS. LOOSE OUTDOOR ITEMS SUCH AS 
  YARD DECORATIONS MAY BE THROWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

JSD
162 
WWUS73 KLMK 010332
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1132 PM EDT THU OCT 31 2013

...GUSTY SOUTH WINDS THROUGH LATE EVENING...

.AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH
WINDS TO THE OHIO VALLEY THROUGH LATE EVENING.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010600-
/O.EXT.KLMK.WI.Y.0004.000000T0000Z-131101T0600Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1132 PM EDT THU OCT 31 2013 /1032 PM CDT THU OCT 31 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ FRIDAY...

* WINDS...SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH...WITH GUSTS
  TO 50 MPH. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN
  THUNDERSTORMS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE 
  EVENING HOURS. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH 
  AS INTERSTATE 64 AND THE PARKWAYS. LOOSE OUTDOOR ITEMS SUCH AS 
  YARD DECORATIONS MAY BE THROWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:35 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 30, 2:35 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT Wed Oct 30 2013

.SHORT TERM (Now through Thursday Night)...
Issued at 325 PM EDT Wed Oct 30 2013

Complex and high-impact forecast with a dynamic cold front and
possible SVR threat rolling through on Halloween night. This
afternoon the warm front is struggling to make any headway into
central Indiana, but southern Indiana and central Kentucky are
getting fairly well established in the warm sector, with temps
climbing into the 70s, except in the Bluegrass where the stratus has
held on and kept temps in the upper 60s. We have continued to see a
smattering of light showers from the Louisville Metro extending ESE
into the southern Bluegrass.

Expect most of the night to be dry as we remain in the warm sector.
Increasing S-SW winds just above the boundary layer will keep us
fairly mixy, and between that and warm advection, do not expect much
cooling. Lows will generally run in the lower 60s.

On Thursday a vigorous upper trof will eject out of the Panhandle
area, with a secondary surface low riding up the front just ahead of
it. Very strong wind fields over the Ohio Valley, with 850mb winds
eventually cranking up to 70+ kts, and 40 kt just 1000 feet off the
deck. Based on these wind fields, and raw model data showing 34 kt
in the boundary layer, believe there is sufficient gust potential to
warrant a Wind Advisory for the entire CWA in the late afternoon and
evening hours.

As for SVR potential, storm-relative helicity will be off the
charts, but the limiting factor will be instability. NAM12 forecast
soundings for 03Z Friday support a very narrow ribbon of instability
just ahead of the cold front, which is a fairly typical mode for
severe T-storms in the Ohio Valley. Expect something along the lines
of a leading stratiform QLCS, with a fast-moving main line right
along the cold front. Wind would be the main threat, but it's
difficult to rule out a quick spin-up with so much shear. Worst
weather looks to be late in the evening as the front moves through.
Even ahead of the main line, it will not be a pleasant evening to be
outdoors, with a wind-driven rain and gusts near 40 mph.

Temp recovery on Thursday will be limited mainly by clouds and
precip. Even after starting off in the lower 60s, probably won't
crack 70 north of the Western Kentucky and Bluegrass Parkways. Went
with a non-diurnal temp curve Thursday night, as temps will stay up
during the evening, and then fall quickly after a fropa around
midnight.

.LONG TERM (Friday through Wednesday)...
Issued at 300 PM EDT Wed Oct 30 2013

The start of the long term period will feature a broad trough across
the middle and eastern part of the CONUS, with an amplified ridge
just off the western U.S. coast.  This pattern will be rather
progressive through the period, transitioning to southwesterly flow
aloft over the Ohio Valley by the middle of next week.

Conditions will quickly be drying out on Friday, behind the strong
storm system slated to affect the region Thursday (see short term
section above).  Slightly cooler air will filter in behind a
departing cold front, but decent turbulent mixing should help to
offset the slightly cooler air a bit, keeping temperatures at least
in the middle 60s.

Another shortwave will dive southeast Friday night into Saturday,
helping to amplify the long wave trough over the Great Lakes and
into the Ohio Valley.  Forecast soundings depict quite a bit of cold
air aloft as the core of this system passes overhead, helping to
induce some surface-based instability, mainly across the Northern
Bluegrass.  Therefore, think some rather shallow, light showers will
be possible.  With the trough amplifying overhead and the expected
cloud cover, temperatures will struggle to make it out of the lower
50s across the Northern Bluegrass, likely making for a rather damp
and raw day.  Temperatures will be a bit warmer (in the upper 50s)
across southern KY where widespread clouds and rainfall look less
likely.

Conditions will then turn dry once again for the end of the weekend
into the first part of next week, with a slight warming trend
commencing.  Temperatures on Sunday will be in the middle 50s,
warming into the lower 60s by Monday and Tuesday.  The reason for
the warming trend will be an area of surface high pressure shifting
to the east, allowing for some return flow to develop in advance of
an approaching storm system.  Guidance differences remain in the
timing of this system, but the trends discussed in the previous
discussion remain in place.  The 30/00Z ECMWF remains a slow
outlier, with the 30/12Z GFS, GEFS, GEM, and NAEFS all being a bit
less amplified and quicker with the system.  Therefore, will
continue to lean towards their consensus solution, which begins to
bring precipitation into areas west of I-65 by Tuesday afternoon.
It appears more widespread precipitation will affect the entire
region by Wednesday, as the upper-level flow transitions to
southwesterly, pumping more moisture up into the Ohio Valley.

&&

.AVIATION (18Z TAF Update)...
Issued at 115 PM EDT Wed Oct 30 2013

Warm front has lifted just north of SDF and LEX, but not far enough
to carry the MVFR stratus out of the picture. Expect gradual
improvement in ceilings by mid-afternoon, finally going to a
mid-level deck around sunset. S-SW winds will remain mostly in the
7-9 kt range, and continue into the evening as dynamics aloft will
keep the boundary layer from decoupling completely.

Low-level jetting will crank up toward morning, and 40 kt just 1500
feet off the deck will be enough to push us into LLWS territory. By
mid/late morning we should see better mixing and increasing chances
for precip. South winds will pick up to 15-20 kt sustained and gusts
will push 30 kt, especially for the afternoon planning period at
SDF.

Precip impacts are still quite uncertain this far out, but believe
it should all remain north and west of the area through the night
and most of Thursday morning. Lower ceilings and IFR visibilities
are possible in the heavier storms, but this far in advance, would
think that MVFR should cover the prevailing conditions.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY from 4 PM EDT /3 PM CDT/ Thursday to 1 AM EDT
     /Midnight CDT/ Friday FOR KYZ023>043-045>049-053>057-
     061>067-070>078-081-082.

IN...WIND ADVISORY from 4 PM EDT /3 PM CDT/ Thursday to 1 AM EDT
     /Midnight CDT/ Friday FOR INZ076>079-083-084-089>092.

&&

Short Term........RAS
Long Term.........KJD
Aviation..........RAS
Hazardous weather outlook, Oct 30, 11:17 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1217 PM EDT WED OCT 30 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-311630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1217 PM EDT WED OCT 30 2013 /1117 AM CDT WED OCT 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG LOW PRESSURE SYSTEM WILL AFFECT THE OHIO VALLEY...BRINGING
CHANCES FOR HEAVY RAIN...GUSTY WINDS...AND PERHAPS A FEW
THUNDERSTORMS TO THE AREA THURSDAY AND THURSDAY NIGHT. THE MOST
LIKELY TIME FOR THE STRONGEST WINDS AND LOCALLY HEAVY RAIN WILL BE
DURING THE AFTERNOON AND EVENING HOURS ON HALLOWEEN. A FEW STORMS
COULD PRODUCE DAMAGING WIND GUSTS OR EVEN AN ISOLATED TORNADO
DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/BJS/RAS

Nearby

Wind Advisories in Kentucky, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.